Alert archive / Washington / Red Flag Warnings in 2013
Red Flag Warning 5, NWS Spokane, WA
NWS Spokane, WA issued this red flag warning at Jul 20, 2013, 6:17 AM PDT. It took effect at Jul 20, 2013, 1:00 PM PDT. It was in force for 56 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2013, 6:17 AM PDT (13:17 UTC)
- In effect from
- Jul 20, 2013, 1:00 PM PDT
- Expired
- Jul 22, 2013, 9:00 PM PDT
- In force
- 56 hr
- Issued by
- NWS Spokane, WA
The text
As transmitted, in the capitals the NWS used until 2016.
154 WWUS86 KOTX 201317 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 617 AM PDT SAT JUL 20 2013 ...WINDY WITH LOW RELATIVE HUMIDITY KITTITAS VALLEY TODAY... .WINDY CONDITIONS WILL DEVELOP IN THE KITTITAS VALLEY THIS AFTERNOON WHICH COMBINED WITH LOW RELATIVE HUMIDITY WILL HAVE THE POTENTIAL FOR RAPID FIRE SPREAD WITH ANY EXISTING OR NEW FIRES. WAZ676-210015- /O.NEW.KOTX.FW.W.0005.130720T2000Z-130721T0300Z/ EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- 617 AM PDT SAT JUL 20 2013 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 676... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING. * AFFECTED AREA: FIRE WEATHER ZONE 676 EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676). * WINDS: WEST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITIES: 11 TO 20 PERCENT. * IMPACTS: RAPID FIRE SPREAD CAN BE EXPECTED WITH ANY EXISTING OR NEW FIRES IN THE KITTITAS VALLEY TODAY. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
7 follow-up statements
155 WWUS86 KOTX 202128 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 228 PM PDT SAT JUL 20 2013 ...WINDY CONDITIONS WITH LOW RELATIVE HUMIDITY KITTITAS VALLEY WENATCHEE AND WATERVILLE PLATEAU AREAS... .WINDY CONDITIONS WILL CONTINUE DEVELOP IN THE KITTITAS VALLEY THIS AFTERNOON AND EVENING WHICH COMBINED WITH LOW RELATIVE HUMIDITY WILL HAVE THE POTENTIAL FOR RAPID FIRE SPREAD WITH ANY EXISTING OR NEW FIRES. ALSO...THE WENATCHEE AREA...WATERVILLE PLATEAU AND EXTREME WESTERN PARTS OF ZONE 673 (CENTRAL BASIN) WILL EXPERIENCE STRONGER WINDS FROM THE WEST THIS EVENING. WINDS WILL DIMINISH LATER TONIGHT BUT PICK UP AGAIN FOR THE LATE SUNDAY AFTERNOON AND EVENING WITH RELATIVE HUMIDITY LEVELS AT CRITICAL VALUES FOR THESE AREAS. WAZ673-677-210530- /O.EXB.KOTX.FW.W.0005.000000T0000Z-130722T0300Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- 228 PM PDT SAT JUL 20 2013 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM PDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 673 AND 677... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 8 PM PDT SUNDAY. * AFFECTED AREA: FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673) AND FIRE WEATHER ZONE 677 EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677). * AFFECTED AREA: FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673) AND FIRE WEATHER ZONE 677 EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677). * WINDS: WEST 15 TO 20 MPH WITH HIGHER GUSTS. * RELATIVE HUMIDITIES: 8 TO 14 PERCENT. * IMPACTS: RAPID FIRE SPREAD CAN BE EXPECTED WITH ANY EXISTING OR NEW FIRES IN THE AREA THIS AFTERNOON AND EVENING. ALSO...ANTICIPATE A PERIOD WHERE WINDS COULD BE HIGHLY VARIABLE AND GUSTY DURING THE TRANSITION TO STRONGER WINDS FROM THE WEST LATE THIS AFTERNOON AND EVENING. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WAZ676-210530- /O.EXT.KOTX.FW.W.0005.000000T0000Z-130722T0300Z/ EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- 228 PM PDT SAT JUL 20 2013 ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM PDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 676... AFFECTED AREA: FIRE WEATHER ZONE 676 EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676). * WINDS: NORTHWEST 20 TO 25 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITIES: 10 TO 20 PERCENT. * IMPACTS: RAPID FIRE SPREAD CAN BE EXPECTED WITH ANY EXISTING OR NEW FIRES IN THE KITTITAS VALLEY INTO THIS EVENING. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
046 WWUS86 KOTX 210528 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 1028 PM PDT SAT JUL 20 2013 ...WINDY WITH LOW RELATIVE HUMIDITY KITTITAS VALLEY...WENATCHEE AREA AND WATERVILLE PLATEAU AGAIN SUNDAY AFTERNOON... .WINDS WILL DIMINISH AND RELATIVE HUMIDITY RECOVER THROUGH THE NIGHT...HOWEVER WINDS ARE EXPECTED TO PICK UP AGAIN SUNDAY AFTERNOON WITH RELATIVE HUMIDITY DROPPING BACK TO CRITICAL LEVELS. THE COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WIND WILL RESULT IN THE POTENTIAL FOR RAPID FIRE SPREAD WITH ANY EXISTING OR NEW FIRES. WAZ676-211730- /O.CON.KOTX.FW.W.0005.000000T0000Z-130722T0300Z/ EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- 1028 PM PDT SAT JUL 20 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 676... * AFFECTED AREA: FIRE WEATHER ZONE 676 EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676). * WINDS: NORTHWEST 20 TO 25 MPH WITH GUSTS 30 TO 35 MPH. * RELATIVE HUMIDITY: 12 TO 23 PERCENT. * IMPACTS: RAPID FIRE SPREAD CAN BE EXPECTED WITH ANY EXISTING OR NEW FIRES IN THE KITTITAS VALLEY SUNDAY AFTERNOON. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WAZ673-677-211730- /O.CON.KOTX.FW.W.0005.000000T0000Z-130722T0300Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- 1028 PM PDT SAT JUL 20 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 673 AND 677... * AFFECTED AREA: FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673) AND FIRE WEATHER ZONE 677 EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677). * WINDS: WEST 15 TO 20 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY: 10 TO 18 PERCENT. * IMPACTS: RAPID FIRE SPREAD CAN BE EXPECTED WITH ANY EXISTING OR NEW FIRES IN THE AREA SUNDAY AFTERNOON. ALSO... ANTICIPATE A PERIOD WHERE WINDS COULD BE HIGHLY VARIABLE AND GUSTY DURING THE TRANSITION TO STRONGER WINDS. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
163 WWUS86 KOTX 211341 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 641 AM PDT SUN JUL 21 2013 ...WINDY WITH LOW RELATIVE HUMIDITY KITTITAS VALLEY...WENATCHEE AREA AND WATERVILLE PLATEAU AGAIN SUNDAY AFTERNOON... .WINDS ARE EXPECTED TO PICK UP AGAIN THIS AFTERNOON WITH RELATIVE HUMIDITY DROPPING BACK TO CRITICAL LEVELS. THE COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WIND WILL RESULT IN THE POTENTIAL FOR RAPID FIRE SPREAD WITH ANY EXISTING OR NEW FIRES. THE POTENTIAL EXISTS FOR BREEZY WINDS WITH LOW HUMIDITY AGAIN MONDAY AFTERNOON. WAZ676-220000- /O.CON.KOTX.FW.W.0005.000000T0000Z-130722T0300Z/ EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- 641 AM PDT SUN JUL 21 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 676... * AFFECTED AREA: FIRE WEATHER ZONE 676 EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676). * WINDS: NORTHWEST 20 TO 25 MPH WITH GUSTS 30 TO 35 MPH. * RELATIVE HUMIDITY: 12 TO 23 PERCENT. * IMPACTS: RAPID FIRE SPREAD CAN BE EXPECTED WITH ANY EXISTING OR NEW FIRES IN THE KITTITAS VALLEY SUNDAY AFTERNOON. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WAZ673-677-220000- /O.CON.KOTX.FW.W.0005.000000T0000Z-130722T0300Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- 641 AM PDT SUN JUL 21 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 673 AND 677... * AFFECTED AREA: FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673) WEST OF MOSES LAKE AND FIRE WEATHER ZONE 677 EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677). * WINDS: WEST 15 TO 20 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY: 10 TO 18 PERCENT. * IMPACTS: RAPID FIRE SPREAD CAN BE EXPECTED WITH ANY EXISTING OR NEW FIRES IN THE AREA THIS AFTERNOON. ALSO...ANTICIPATE A PERIOD WHERE WINDS COULD BE HIGHLY VARIABLE AND GUSTY DURING THE TRANSITION TO STRONGER WINDS. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
026 WWUS86 KOTX 212200 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 300 PM PDT SUN JUL 21 2013 ...WINDY WITH LOW RELATIVE HUMIDITY KITTITAS VALLEY...WENATCHEE AREA AND WATERVILLE PLATEAU THIS AFTERNOON AND EVENING AND AGAIN ON MONDAY... .WINDS ARE EXPECTED TO PICK UP THIS AFTERNOON WITH RELATIVE HUMIDITY DROPPING BACK TO CRITICAL LEVELS. THE COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WIND WILL RESULT IN THE POTENTIAL FOR RAPID FIRE SPREAD WITH ANY EXISTING OR NEW FIRES. CRITICAL VALUES ARE EXPECTED TO BE REACHED AGAIN MONDAY AFTERNOON AND EVENING FOR WINDS AND RELATIVE HUMIDITY. WAZ673-677-221400- /O.EXT.KOTX.FW.W.0005.000000T0000Z-130723T0400Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- 300 PM PDT SUN JUL 21 2013 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM PDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 673 AND 677... * AFFECTED AREA: FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673) WEST OF MOSES LAKE AND FIRE WEATHER ZONE 677 EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677). * WINDS: WEST 15 TO 20 MPH WITH GUSTS UP TO 25 MPH. THE STRONGEST WINDS WILL OCCUR BETWEEN 3 PM AND 9 PM. * RELATIVE HUMIDITY: 10 TO 18 PERCENT. * IMPACTS: RAPID FIRE SPREAD CAN BE EXPECTED WITH ANY EXISTING OR NEW FIRES IN THE AREA THIS AFTERNOON. ALSO...ANTICIPATE A PERIOD WHERE WINDS COULD BE HIGHLY VARIABLE AND GUSTY DURING THE TRANSITION TO STRONGER WINDS. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WAZ676-221400- /O.EXT.KOTX.FW.W.0005.000000T0000Z-130723T0400Z/ EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- 300 PM PDT SUN JUL 21 2013 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM PDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 676... * AFFECTED AREA: FIRE WEATHER ZONE 676 EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676). * WINDS: NORTHWEST 20 TO 25 MPH WITH GUSTS 30 TO 35 MPH. THE STRONGEST WINDS WILL OCCUR BETWEEN 3 PM AND 9 PM. * RELATIVE HUMIDITY: 14 TO 24 PERCENT. * IMPACTS: RAPID FIRE SPREAD CAN BE EXPECTED WITH ANY EXISTING OR NEW FIRES IN THE KITTITAS VALLEY SUNDAY AND MONDAY AFTERNOON. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
452 WWUS86 KOTX 221159 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 459 AM PDT MON JUL 22 2013 ...WINDY WITH LOW RELATIVE HUMIDITY KITTITAS VALLEY...WENATCHEE AREA AND WATERVILLE PLATEAU AGAIN THIS AFTERNOON AND EVENING... .WINDS ARE EXPECTED TO PICK UP THIS AFTERNOON WITH RELATIVE HUMIDITY DROPPING BACK TO CRITICAL LEVELS. THE COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WIND WILL RESULT IN THE POTENTIAL FOR RAPID FIRE SPREAD WITH ANY EXISTING OR NEW FIRES. WAZ676-230000- /O.CON.KOTX.FW.W.0005.000000T0000Z-130723T0400Z/ EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- 459 AM PDT MON JUL 22 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 676... * AFFECTED AREA: FIRE WEATHER ZONE 676 EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676). * WINDS: NORTHWEST 20 TO 25 MPH WITH GUSTS 30 TO 35 MPH. THE STRONGEST WINDS WILL OCCUR AFTER 3 PM. * RELATIVE HUMIDITY: DROPPING TO 17 TO 24 PERCENT AFTER 2 PM. * IMPACTS: RAPID FIRE SPREAD CAN BE EXPECTED WITH ANY EXISTING OR NEW FIRES IN THE KITTITAS VALLEY THIS AFTERNOON AND EVENING. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WAZ673-677-230000- /O.CON.KOTX.FW.W.0005.000000T0000Z-130723T0400Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- 459 AM PDT MON JUL 22 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 673 AND 677... * AFFECTED AREA: FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673) AND FIRE WEATHER ZONE 677 EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677). * WINDS: INCREASING AFTER 3 PM...WITH WEST WIND 15 TO 20 MPH WITH GUSTS UP TO 25 MPH. FOR THE NORTHERN COLUMBIA BASIN THE STRONGEST WINDS WILL BE ON THE WATERVILLE PLATEAU AND AREAS WEST OF MOSES LAKE. * RELATIVE HUMIDITY: DROPPING TO 10 TO 18 PERCENT AFTER 2 PM. * IMPACTS: RAPID FIRE SPREAD CAN BE EXPECTED WITH ANY EXISTING OR NEW FIRES IN THE AREA THIS AFTERNOON. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
311 WWUS86 KOTX 222109 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 209 PM PDT MON JUL 22 2013 ...WINDY WITH LOW RELATIVE HUMIDITY KITTITAS VALLEY...WENATCHEE AREA AND WATERVILLE PLATEAU AGAIN THIS AFTERNOON AND EVENING... .WINDS HAVE PICK UP THIS AFTERNOON WITH RELATIVE HUMIDITY DROPPING DOWN TO CRITICAL LEVELS. THE COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WIND WILL RESULT IN THE POTENTIAL FOR RAPID FIRE SPREAD WITH ANY EXISTING OR NEW FIRES. WAZ676-230400- /O.CON.KOTX.FW.W.0005.000000T0000Z-130723T0400Z/ EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- 209 PM PDT MON JUL 22 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 676... * AFFECTED AREA: FIRE WEATHER ZONE 676 EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676). * WINDS: NORTHWEST 20 TO 25 MPH WITH GUSTS 30 TO 35 MPH. THE STRONGEST WINDS WILL OCCUR AFTER 3 PM. * RELATIVE HUMIDITY: DROPPING TO 17 TO 24 PERCENT UNTIL 9 PM. * IMPACTS: RAPID FIRE SPREAD CAN BE EXPECTED WITH ANY EXISTING OR NEW FIRES IN THE KITTITAS VALLEY THIS AFTERNOON AND EVENING. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WAZ673-677-230400- /O.CON.KOTX.FW.W.0005.000000T0000Z-130723T0400Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- 209 PM PDT MON JUL 22 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 673 AND 677... * AFFECTED AREA: FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673) AND FIRE WEATHER ZONE 677 EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677). * WINDS: WEST WIND 15 TO 20 MPH WITH GUSTS UP TO 25 MPH. FOR THE NORTHERN COLUMBIA BASIN THE STRONGEST WINDS WILL BE ON THE WATERVILLE PLATEAU AND AREAS WEST OF MOSES LAKE. * RELATIVE HUMIDITY: 10 TO 18 PERCENT UNTIL 9 PM PDT. * IMPACTS: RAPID FIRE SPREAD CAN BE EXPECTED WITH ANY EXISTING OR NEW FIRES IN THE AREA THIS AFTERNOON. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
841 WWUS86 KOTX 230354 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 854 PM PDT MON JUL 22 2013 ...RED FLAG WARNING FOR THE KITTITAS VALLEY...WENATCHEE AREA AND WATERVILLE PLATEAU WILL BE ALLOWED TO EXPIRE THIS EVENING... WAZ676-230500- /O.EXP.KOTX.FW.W.0005.000000T0000Z-130723T0400Z/ EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- 854 PM PDT MON JUL 22 2013 ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 676... A FEW SPOTS WILL SEE SOME BREEZY WINDS INTO TONIGHT...BUT RELATIVE HUMIDITIES WILL CONTINUE TO INCREASE ABOVE CRITICAL LEVELS AS TEMPERATURES CONTINUE TO COOL THROUGH THE REST OF THIS EVENING. AS A RESULT...RED FLAG CONDITIONS ARE NO LONGER ANTICIPATED. $$ WAZ673-677-230500- /O.EXP.KOTX.FW.W.0005.000000T0000Z-130723T0400Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- 854 PM PDT MON JUL 22 2013 ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 673 AND 677... A FEW SPOTS WILL SEE SOME BREEZY WINDS INTO TONIGHT...BUT RELATIVE HUMIDITIES WILL CONTINUE TO INCREASE ABOVE CRITICAL LEVELS AS TEMPERATURES CONTINUE TO COOL THROUGH THE REST OF THIS EVENING. AS A RESULT...RED FLAG CONDITIONS ARE NO LONGER ANTICIPATED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Jul 20, 5:05 AM PDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jul 20, 5:05 AM PDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 505 AM PDT Sat Jul 20 2013 .SYNOPSIS... A hot and dry weather pattern is expected over the Inland Northwest through Wednesday. Some of the warmest weather of the summer is expected the next several days with an abundance of sunshine. The arrival of a cold front Wednesday night into Thursday should bring our temperatures closer to average, and the seasonal temperature will likely persist into next weekend. && .DISCUSSION... Today through Sunday...A persistent weather pattern will set up this weekend with very similar weather today and Sunday compared to what happened yesterday. Main story will be warm and dry conditions. A dry westerly flow will promote clear skies except for a few flat cumulus over the northern mountains each afternoon. The only concern will be locally breezy winds through the Cascade gaps this afternoon and evening which will elevate fire weather concerns around Wenatchee and Ellensburg. The Seattle to Moses Lake pressure gradient this morning is at 7-8mb which is sufficient for breezy winds. The marine layer this morning west of the Cascades appears shallow based on fog product imagery which should allow for dry air aloft to mix down in the lee of the Cascades this afternoon. The winds are not expected to be strong enough in Wenatchee for a red flag warning but will have to take a close look at the Kittitas Valley after the 12z UIL sounding is in. JW Sunday Night through Wednesday: The 00z models have now come into very good agreement with the longwave pattern through the middle of next week. A flat upper ridge Monday is expected to briefly bulge northward on Tuesday. Then on Wednesday, an upper low along the coast of central British Columbia is expected to push the ridge axis into western Montana. Temperatures through Wednesday will continue to be hot with afternoon temperatures roughly 5 to 8 degrees above average. We will continue to closely watch the northward propagation of the mid-level monsoonal moisture plume for the middle of the week. The 00z runs of the GFS, ECMWF and Canadian models push the upper ridge axis far enough east by Wednesday that the moisture and instability will largely miss the Spokane forecast area. At this time, it appears that the only the northeast Blue Mountains and the Camas Prairie stand a small chance of experiencing any high based thunderstorm activity late in the day on Wednesday. Even in these far southern zones, thunderstorm chances look to be less than 20 percent. /GKoch Wednesday Night through Friday Night: Model differences continue to be the story for the extended part of the forecast as once again the Euro and GFS have significant differences that could bring major changes to the forecast depending on the verifying solution. Wednesday Night good agreement is in place with the shortwave ridging slowly exiting the area to the east and the strong low is right at the central BC coastline. Friday and into the overnight hours is where things start to differ with the Euro wanting to push the low inland promoting cooler NW flow behind the low whereas the GFS wants to hold it in place near the coastline which would continue our warmer SW flow. No significant changes where made to the chance for precipitation but I did add some low POPs for the mountains across the northern border to account for the low potentially ejecting to the east but nothing to mention precip in the wx grids. Main thing to note would be the potential for fire weather concerns Thursday afternoon/evening in the cascade gaps near Wenatchee and surrounding areas as winds will be breezy and this coupled with our continued low RH values could prompt some fire weather highlights. Will need to watch how things progress on Friday as a tighter pressure gradient could lead to concerns again. Other than this the weather looks quiet with temperatures continuing to cool into the lower to upper 80s by Friday depending on your location. We will have to look at what future model runs indicate on the potential for the low to move to the east or if it will stay in place continuing our warm SW flow. /Fliehman && .AVIATION... 12Z TAFS...Very dry air will result in clear skies through 12z Sunday except for flat cumulus over the mountains near the Canadian border after 18z today. Winds will be around 10 knots or less, except at KEAT where gusty winds will develop between 01-05z. JW && .PRELIMINARY POINT TEMPS/POPS... Spokane 93 61 91 60 90 62 / 0 0 0 0 0 0 Coeur d'Alene 93 57 91 57 88 58 / 0 0 0 0 0 0 Pullman 91 50 89 53 89 54 / 0 0 0 0 0 0 Lewiston 99 62 97 63 97 64 / 0 0 0 0 0 0 Colville 94 55 93 56 94 56 / 0 0 0 0 0 0 Sandpoint 90 51 88 52 88 53 / 0 0 0 0 0 0 Kellogg 89 56 87 56 88 57 / 0 0 0 0 0 0 Moses Lake 99 60 97 60 96 61 / 0 0 0 0 0 0 Wenatchee 96 66 94 62 94 63 / 0 0 0 0 0 0 Omak 97 60 96 60 96 60 / 0 0 0 0 0 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Nearby
Red Flag Warnings in Washington, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.